My fourth infusion was a week ago, and the infusion itself wasn't too bad. It was the week leading up to it that was disappointing.
After successful visits with both gastroenterologists, I weaned myself off the Entocort. Both two pills a day and one pill a day went well, but no pills a day? Not so good. After 3 days off Entocort, I started having Crohn's symptoms. I was surprised how quickly they returned.
However, it was also one week before my infusion, which was my first 8-week infusion. When you start Remicade, the amount of time between infusions is increased until, if things go well, you have 8 weeks between your 3rd and 4th infusions. Could the return of symptoms be due to the absence of Entocort or because of the increased time between infusions?
At the same time, I'm still having problems with swelling in my legs & arms. My family doctor is convinced it's the Entocort, and, even though my local GI says that shouldn't happen, RxList says ankle swelling occurs more with Entocort than with standard steroids. Of course, instead of moving up my infusion, the local GI just put me back on Entocort and told me to call back 3 days after the infusion and have my family doctor recheck my legs in the meantime.
My appointment with my family doctor was the day before my infusion, and she immediately sent me home and told me to stay off my feet, except for my infusion, until the next Monday. She said that, if the local GI is going to keep me on Entocort, they're going to have to talk and come up with a game plan. I'd gained, on average, ONE POUND PER DAY over the previous TWO WEEKS. So far, I've gained 40 pounds on Entocort.
For this infusion, I decided I didn't want to go alone, and my brother went with me. The nurse was the one from my 2nd infusion, and she said she could really see how bad I was swollen. Because of the swelling, my wrist was the only vein she thought she could get, so we went with that. She got it on the first stick, and I was happy about that.
My brother and I found a "CSI:NY" marathon on TV, and we watched a few episodes. My brother agreed with me that the CSI shows have become gratuitously grotesque, and I spent a lot of time hiding my eyes and saying, "Tell me when that goes off." When the infusion was over, the nurse thought it was funny that we stuck around a few minutes to finish watching the last episode.
Now that the infusion is over and I feel fine, the local GI wants to keep me on Entocort, which I think is completely the wrong decision. I'm going to call my main GI @ UAB and see if he thinks continued Entocort use or a more frequent infusion schedule is the way to go. I hope we find a way to go without the Entocort, because I'm not sure how much bigger I can get without exploding :(